MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENDON STRIPPER CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TENDON STRIPPER CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 013550
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a acl clancy procedure, the surgeon stated that the tendon stripper was not cutting through tissue.The procedure was completed with a tendon stripper from arthrex.There was a delay between 5-10 minutes.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 013550 tendon stripper used for treatment, was not returned for evaluation.This is a six year old reusable product.Investigation was limited without product to evaluate.Due to product unavailability, the investigation and evaluation were limited.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Per the instructions for use: these instruments are designed for repeated use with proper care and handling.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
TENDON STRIPPER CLOSED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9560416
Report Number1219602-2020-00036
Device Sequence Number14037165
Product Code LXH
UDI-Device Identifier03596010024985
UDI-Public03596010024985
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013550
Device Catalogue Number013550
Device Lot Number50520910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer03/01/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1